Poisoning with ethyl and methyl alcohol, the first emergency pre-medical and medical care for poisoning.

Ethanol poisoning often occurs in everyday life. The causes of poisoning are intentional or accidental, in children, the ingestion of alcohol or its substitutes containing ethyl alcohol. 

Ethyl and methyl alcohol poisoning, the first emergency pre-medical and medical care for poisoning.

In order for poisoning with ethyl alcohol to occur, a child needs to take about 30 ml of a 40% solution of ethyl alcohol (vodka), and an adult of average weight – about 170-200 ml. With uncontrolled alcohol consumption, poisoning occurs very quickly, since ethyl alcohol is well absorbed in all parts of the digestive tract. It is especially easy to poison a person suffering from severe kidney or liver disease..

First of all, signs of poisoning appear from the side of the nervous system. At the first stage, all the symptoms of intoxication are present, which are gradually exacerbated. A person is distinguished by lethargy, blurred speech, the inability to perform simple actions, coordinate movements, etc. Among the early symptoms of poisoning, vomiting is also common. The patient’s skin can be either bright pink or pale. Then consciousness is oppressed, a person can fall into a coma. At this stage, the patient does not have a reaction to any physical effects, including pain. Spontaneous urination possible.

, found in poisoning with ethyl alcohol, can be different. Therefore, when making a diagnosis, it is necessary to pay attention mainly to two signs – the state of the nervous system and the characteristic smell of alcohol in the exhaled sick air. If we calculate the absolute ethyl alcohol (96%), its lethal dose is from 4 grams in children, to 12 grams in adults, per 1 kg of weight.

First aid for ethyl alcohol poisoning.

If the patient is conscious, it is recommended to induce vomiting and rinse the stomach with water in an amount of 3-5 liters to release the gastrointestinal tract from the products of ethyl alcohol metabolism. In case of poisoning, reflexes are inhibited, therefore, in some cases, even targeted inducing vomiting does not always give results. In such cases, the stomach is washed through a tube. To accelerate the elimination of toxins from the body, the patient is given to drink plenty of fluids.

For the same purpose, a liquid (for example, 400-800 ml of 0.9% sodium chloride solution) can be infused dropwise into a vein. It is known that the exchange of ethyl alcohol is accelerated by the use of glucose, therefore, 100 ml of a 5% solution of glucose with ascorbic acid (3-5 ml of a 5% solution) should be administered intravenously. Seizures, which are usually a sign of glucose deficiency in the body, are also an indication for its use. Vitamins of group B contribute to a more rapid neutralization of ethyl alcohol – if possible, an intramuscular injection of vitamin B6 (pyridoxine hydrochloride), 1 ml of a 5% solution can be given.

If a person is unconscious, then, carrying out all these activities, you need to evaluate in detail every 5 minutes his life functions. With severe poisoning, ethyl alcohol can have a toxic effect on the medulla oblongata, in which the respiratory and vasomotor centers are located. It is possible to stop breathing and cardiac activity, which requires a person taking emergency measures, readiness for cardiopulmonary resuscitation.

With a decrease in blood pressure, decreased heart rate and muffled heart sounds, 10 ml of a 1% caffeine solution are subcutaneously injected, with severe hypotension (blood pressure less than 90 mm Hg), intravenous infusion of prednisolone (60–90 mg) is performed. There is evidence that prednisone helps to neutralize alcohol in the liver. However, it can not be used with normal and especially high blood pressure figures. A person with a depressed consciousness or who is unconscious should receive all emergency procedures in a supine position.

If the victim does not respond to attempts to speak with him, to painful irritations, it means that he already has an alcoholic coma. In this case, all possible of the previously described activities are carried out in the prescribed manner. With an alcoholic coma, all muscle groups are relaxed, including the muscle fibers of the internal organs. This means that such a person has a risk of suffocation due to the ingestion of vomit in the trachea and bronchi, as well as due to the retraction of the tongue.

Therefore, the victim must be laid on the right side and the oral cavity is free of prostheses, vomit or pieces of food, if any. Place a container at the head to collect vomit in case of vomiting. In a coma, the body temperature decreases, so you need to remove wet clothes from the victim if he has an involuntary urination, and cover him with a blanket. After all emergency measures, the patient should be hospitalized, even if he regained consciousness.

Methyl alcohol poisoning.

Ethyl and methyl alcohol do not differ from each other in appearance and smell. The toxic dose of methyl, or wood, alcohol is many times less than that of ethyl, and is only a few milliliters. 25 ml. Are considered fatal, although in rare cases a person can survive even after taking a much larger dose. Poisoning occurs if a person has taken methyl alcohol by mistake for the purpose of intoxication.

Basically, such poisoning affects the antisocial strata of society. A child may be accidentally poisoned with methyl alcohol if he takes in a solvent, non-freezing liquid or anti-pollution agent. Unfortunately, methyl alcohol poisoning in children is not uncommon. If household goods are stored in containers of sparkling water or in other bottles that can interest the child, such accidents are likely.

Such carelessness must be avoided, since the child’s body suffers methyl alcohol poisoning harder and with more serious consequences. At the beginning of poisoning, the symptoms are the same as with ordinary intoxication with ethyl alcohol, however, for their manifestation, you need to take a larger dose compared to ethyl alcohol. Sometimes signs of intoxication may be completely absent and external manifestations of the action of methyl alcohol begin immediately with toxic effects. However, they appear after some time – 10–20 hours after taking methyl alcohol.

The patient complains of headache, nausea, vomiting; the skin is pale or bright pink. Initially, these manifestations can be mistaken for food poisoning or the first signs of influenza. Then the condition is aggravated, the symptoms of brain damage join – inhibition, depression of consciousness, collapse, coma. Methyl alcohol is known for its action on the organs of vision: 15 ml. methyl alcohol can lead to complete blindness. With not severe intoxication, a decrease in visual acuity is possible, which, with proper treatment, is later restored.

First aid for methyl alcohol poisoning.

Emergency care measures are almost the same as those for ethyl alcohol poisoning. Gastric lavage with plenty of water should be carried out as soon as possible from the moment the symptoms of poisoning appear. For the same purpose, if possible, an intravenous infusion of fluid is carried out. Glucose, ascorbic acid, pyridoxine hydrochloride are introduced in the same way as in case of poisoning with ethyl alcohol. Methyl alcohol greatly lowers blood pH, so patients are injected with a 4% sodium bicarbonate solution in a vein in order to create a more alkaline environment.

If this procedure is carried out at the prehospital stage, you need to remember that you can not enter more than 200 ml of sodium bicarbonate at a time (children – more than 50 ml). Otherwise, from a condition with high blood acidity (acidosis), the patient is able to go into a state with low blood acidity (alkalosis), and it is much more difficult to deal with it. For neutralization of methyl alcohol in adults, 5% ethyl alcohol can be injected intravenously or not more than 30–50 ml of a 33% solution..

In order not to aggravate damage to the optic nerve and retina, it is necessary to exclude the effect of light on the eyes. Why, when assisting the patient, it is better to put a lightproof bandage on them. Transportation to the hospital is carried out in a prone position, and if the victim is unconscious, on his side. Hospitalization should be carried out as soon as possible, since replacement blood transfusion, hemodialysis and other procedures available only in the hospital can make the effects of poisoning less serious.

Based on Quick Help in Emergencies.
Kashin S.P..

Like this post? Please share to your friends:
Leave a Reply

;-) :| :x :twisted: :smile: :shock: :sad: :roll: :razz: :oops: :o :mrgreen: :lol: :idea: :grin: :evil: :cry: :cool: :arrow: :???: :?: :!:

SQL - 51 | 0.293 сек. | 8.98 МБ